Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 482, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 18, 2025, 9:13 PM CDT for Carroll County, Holmes County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2025, 9:13 PM CDT (02:13 UTC)
- Expired
- Oct 18, 2025, 10:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 7:51 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 8:32 PM CDT, 41 minutes earlier. Its key messages:
- Tornado Watch 627 in effect until 3 AM CDT Sunday.
- Post frontal boundary: fall-like temperatures and dry air.
- Low rain chances return Tuesday with greater and more widespread rain and storm chances Friday into next weekend.
Area forecast discussion, Oct 18, 8:32 PM CDT, 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
832 PM CDT Sat Oct 18 2025
...New MESOSCALE UPDATE...
.KEY MESSAGES...
- Tornado Watch 627 in effect until 3 AM CDT Sunday.
- Post frontal boundary: fall-like temperatures and dry air.
- Low rain chances return Tuesday with greater and more
widespread rain and storm chances Friday into next weekend.
&&
.MESOSCALE UPDATE...
Issued at 831 PM CDT Sat Oct 18 2025
Rest of Tonight...Tornado Watch 627 is now in effect until 3 AM CDT
Sunday for areas mainly along and west of the Natchez Trace Parkway.
Due to a window of adequate wind shear, instability, and forcing
ahead of an approaching cold front late tonight into early Sunday
morning, a "Slight Risk" for severe storms remains across the
forecast area. As we've been messaging with this system over the
last several days, damaging wind gusts to 60 mph will be the biggest
concern. However, a short-lived tornado or two can't be ruled out.
While the severe threat will come to an before sunrise Sunday, some
lingering shower activity will remain possible across mainly east
and southeast Mississippi after sunrise. /19/
&&
.DISCUSSION...
Issued at 152 PM CDT Sat Oct 18 2025
Through next week...
Rest of today through Sunday:
Morning RAP/ GOES East water vapor analysis indicates sharp
trough/frontal zone moving into the ArkLaTex while mid-level
shortwave ridging aloft and and the surface are moving into the
Atlantic seaboard. Low level trajectories are more southerly and
bringing increasing heat and moisture advecting northward.
Dewpoints are low to mid 60s in the Golden Triangle to upper 60s
to low 70s in the Highway 84 to 98 corridors. This is helping
drive some aftn shower development, with additional thunderstorm
activity possible through the afternoon. Seasonably warm highs,
some 8-12F above (86- 91F), remains likely.
Main concern remains for severe storms later this afternoon and
persisting into the overnight hours. As a lead shortwave ejects
northeast into the Ozarks, another spoke of energy will dive
southward into the southern Plains. This increased ascent and
favorable jet dynamics/ascent will lead to increased thunderstorm
development along and west of the MS River and bowing line of
storms/QLCS pushing eastward. Main expectations remain the same:
QLCS moving into western zones around 6-7PM and spreading
southeastward into the overnight hours. Deep shear around 35-45kts
and some locally maximized storm relative helicity around 200-250
m2/s2 coincident with vertical totals in the mid 20s (24 to 27C) and
destabilization/lapse rates support active severe storm activity.
Damaging wind and tornadoes remain the main concern overnight, with
northeasterly mean bulk shear favoring east to northeast bowing line
segments. High resolution convective allowing models (CAMs),
including ensembles (HREF), indicate the highest probabilities of
rotating updrafts remain in the western half of the Gulf Coast (west
of I-55), but some low end/non-zero tornado risk will persists
across I-20 later closer to daybreak. The most likely area of
concern will be in the extreme northwest ArkLaMiss Delta into Hwy 82
corridor and some threat persisting through around the Natchez
Trace. Two potential failure modes: leading stratiform rain (could
limit destabilization and robust storm organization) and eventual
line parallel flow (line becomes cold pool dominant and confidence
in less robust storms). Recent runs of the HRRR indicate that
potential, so something to watch. Main adjustments to the going
graphic were to adjust the timing a touch earlier moving in west of
the MS River corridor or any isolated severe storms ahead of the
QLCS and push the timing further east and southward. Otherwise, HWO
graphic/messaging remains mostly on track. As shear becomes more
line parallel, locally heavy rainfall could be a concern. Recent
CAMs and ensembles (HREF) indicate probs of greater than 3 inches
(10 to 30 percent), mainly along and west of I-55 and along the MS
River corridor to the west and southwest. Recent dryness should
limit more widespread flash flooding concerns and necessity for a
HWO graphic. In the wake of the front, expect temperatures to remain
seasonable to seasonably cool (highs 70F to 80F Sunday and lows 40F
to 48F Sunday night). Lows could fall as low as the upper 30s to low
40s due to dry air and light winds Monday morning, with widespread
mid to upper 40s. /DC/
Next week (Monday through Friday)...
Weather conditions will remain quiet heading into Monday thanks
to the sfc high over the southeast CONUS. Temperatures will remain
seasonable, with a few nights seasonably cool (4 to 8 degrees
below) for mid October (low to mid 40s). Highs will be seasonable
(75F to 84F Monday through Tuesday) while another frontal zone
Tuesday will drop highs midweek on Wednesday (70F to 78F
Wednesday). Isolated showers will make a return to the area
Tuesday afternoon (15 to 25 percent) before quickly driving
another cold front through the region. Main target of opportunity
remains potential to overachieve on lows and afternoon mixing.
Leaned towards a blend with MOS for lows Monday and Wednesday
mornings, with afternoon dewpoints both Monday and Wednesday
blended with the reasonable worst case (10th percentile). Recent
rains should limit fire danger concerns during this period.
Weather will remain quiet Wednesday and Thursday as 1022mb high
pressure builds over the ArkLaMiss Region leading to pleasant
conditions. Another bout of seasonably cool lows and lowered
afternoon dewpoints will be on tap Thursday under the surface high
pressure. Future guidance continues to shows a cold front from
the central CONUS slowly propagating southeastward towards our
region by the late week. Highs will moderate ahead of this frontal
zone, with increased rain and storm coverage into next weekend
(15 to 40 percent). There are indications of some organization,
but will monitor for now. /DC/CR/
&&
.AVIATION...
(00Z TAFS)
Issued at 650 PM CDT Sat Oct 18 2025
All TAF sites are currently VFR, but a cold font will move across
the region this evening into the overnight hours.
Showers/thunderstorms will bring MVFR/IFR conditions into very
early Sunday morning. Skies will clear with VFR conditions from
west to east after 10-11Z as the cold front moves through.
Gusty southerly winds will swing around to the northwest behind
the front./15/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 65 73 46 76 / 90 10 0 0
Meridian 65 76 44 76 / 90 20 0 0
Vicksburg 65 73 46 77 / 90 0 0 0
Hattiesburg 69 82 47 80 / 90 20 0 0
Natchez 65 76 45 79 / 90 0 0 0
Greenville 62 70 46 75 / 100 0 0 0
Greenwood 62 71 42 76 / 100 10 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
19In the hours before
Special weather statement, Oct 18, 5:41 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
541 PM CDT Sat Oct 18 2025
LAZ007-182315-
Morehouse LA-
541 PM CDT Sat Oct 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MOREHOUSE PARISH
THROUGH 615 PM CDT...
At 540 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sterlington, or 11 miles west of Bastrop, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Bastrop around 545 PM CDT.
Collinston around 605 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3301 9173 3273 9162 3267 9196 3271 9197
3270 9202 3271 9204 3270 9204 3269 9205
3273 9207 3274 9205 3276 9206 3279 9205
3282 9207 3284 9206 3287 9208
TIME...MOT...LOC 2240Z 253DEG 24KT 3275 9211
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
OAJThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:26 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 64 min |
| Oct 18, 8:32 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 43 min |
| Oct 18, 9:00 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Warren, Yazoo | 75 min |
| Oct 18, 9:10 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Leflore | 42 min |
| Oct 18, 9:27 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 78 min |
| Oct 18, 9:28 PM CDT | Tornado Warning | JAN | Attala, Holmes, Yazoo | 29 min |
| Oct 18, 9:36 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 39 min |
| Oct 18, 10:17 PM CDT | Special Weather Statement | JAN | Choctaw | 58 min |
| Oct 18, 10:19 PM CDT | Special Weather Statement | JAN | Yazoo | 41 min |
| Oct 18, 10:23 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Neshoba, Winston | 67 min |
| Oct 18, 10:44 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Oktibbeha | 46 min |
| Oct 18, 11:22 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Neshoba, Noxubee, Oktibbeha, Winston | 53 min |
| Oct 18, 11:28 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 47 min |
| Oct 18, 11:54 PM CDT | Special Weather Statement | JAN | Warren, Yazoo | 36 min |
| Oct 19, 12:12 AM CDT | Special Weather Statement | JAN | Noxubee | 63 min |
| Oct 19, 1:59 AM CDT | Special Weather Statement | JAN | Adams | 46 min |
| Oct 19, 2:09 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 24 min |
| Oct 18, 7:36 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 36 min |
| Oct 18, 7:45 PM CDT | Tornado Warning | JAN | Madison | 27 min |
| Oct 18, 8:08 PM CDT | Severe Thunderstorm Warning | JAN | Richland, West Carroll | 41 min |
| Oct 18, 10:51 PM CDT | Special Weather Statement | JAN | East Carroll, Morehouse, West Carroll | 39 min |
| Oct 18, 11:42 PM CDT | Special Weather Statement | JAN | Franklin | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.